Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 124, NWS Paducah, KY

June 25, 2016Calloway County, Graves County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 25, 2016, 2:37 PM CDT for Calloway County, Graves County, Kentucky. It was in force for 38 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2016, 2:37 PM CDT (19:37 UTC)
Expired
Jun 25, 2016, 3:15 PM CDT
In force
38 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Calloway County, KY, Graves County, KY

The radar

The Paducah radar (KPAH), 63 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 2:55 PM CDTTSTM WND DMG4 Sse Murray, KYPART OF METAL ROOF BLOWN OFF OF BARN NEAR INTERSECTION OF LOCUST GROVE RD AND JUSTICE RD
Jun 25, 2:55 PM CDTTSTM WND DMG4 Ssw Murray, KYPART OF METAL ROOF BLOWN OFF OF BARN NEAR INTERSECTION OF LOCUST GROVE RD AND JUSTICE RD
Jun 25, 2:55 PM CDTTSTM WND DMGMurray, KYA FEW TREES DOWN ACROSS THE COUNTY. ONE IN MURRAY, ANOTHER 2 MILES EAST OF MURRAY, AND ANOTHER ROUGHLY 7 MILES NORTH OF MURRAY
Jun 25, 2:55 PM CDTHAIL 0.754 W Murray, KYDIME SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

174 
WUUS53 KPAH 251937
SVRPAH
KYC035-083-252015-
/O.NEW.KPAH.SV.W.0124.160625T1937Z-160625T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
237 PM CDT SAT JUN 25 2016

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GRAVES COUNTY IN WESTERN KENTUCKY...
  WESTERN CALLOWAY COUNTY IN WESTERN KENTUCKY...

* UNTIL 315 PM CDT

* AT 236 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF LYNNVILLE...OR 7 MILES WEST OF MURRAY...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MURRAY...HAZEL...KIRKSEY...HARRIS GROVE AND CROSSLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3650 8855 3667 8853 3675 8820 3650 8819
TIME...MOT...LOC 1936Z 269DEG 23KT 3661 8846 

HAIL...1.00IN
WIND...60MPH
 
$$

RST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:40 AM CDT, 7 hours 57 minutes earlier.

Area forecast discussion, Jun 25, 6:40 AM CDT, 7 hours 57 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
640 AM CDT SAT JUN 25 2016

.UPDATE...
Issued at 640 AM CDT SAT JUN 25 2016

Updated aviation discussion only.

&&

.SHORT TERM...(Today through Monday)
Issued at 324 AM CDT Sat Jun 25 2016

A weak warm front, bisecting the PAH forecast area from northwest
to southeast early today, is expected to move northeastward through
the region and become diffuse during the day. This boundary will
be motivated by a minor vort max skipping through the otherwise
anticyclonic flow aloft. Most of the energy associated with the
vort will be during the morning hours, after which the models
indicate the feature will damp out as it moves eastward. The front
will be the focus for some low level lift in a moist and unstable
atmosphere (3-4k j/kg CAPE). Therefore, widely scattered to
scattered showers and tstms should develop by late morning mainly
west of the MS River, but also possibly in southwestern IL and the
Purchase area of KY. However, by late afternoon, the coverage of
deep moist convection should diminish rapidly with the loss of
upper support. An isolated shower or tstm cannot be ruled out
after 00Z, but we will continue to hold PoPs below the mentionable
level (15%) for tonight.

As the atmosphere destabilizes again during the day Sunday, a
northern stream shortwave centered in southern Canada is forecast
to be in the vicinity of the Great Lakes. This will tend to lower
mid level heights to our north and push a surface boundary toward
the PAH forecast area. Scattered showers and tstms should be
expected Sunday, mainly for southeastern MO, southern IL, and
southwestern IN. A storm or two could be strong there.

The frontal boundary will sink southward partially through the
region Sunday night, providing focus for deep moist convection to
continue mainly ahead of it, albeit with a slowly stabilizing
atmosphere. Slight to chance PoPs were maintained. As
significantly drier, cooler air deepens behind the front Monday,
pcpn will end rapidly from north to south. The southern half of
our region has the highest PoPs then, up to 50%.

Surface dewpoints are expected to surge back into the lower 70s by
late today, even in southwestern IN. Expect lows in the tepid
middle 70s this weekend, with highs in the lower half of the 90s,
dropping off a bit Monday. Heat indices will probably exceed 100
for the southwestern half of the region today, and the whole
region Sunday.

.LONG TERM...(Monday night through Friday)
Issued at 324 AM CDT Sat Jun 25 2016

Models continue to drive a strong front southward into the deep
south as a deep upper trof takes shape over the ne U.S. and Great
Lakes regions. As a result, we'll see H5 heights drop almost 100
meters by 12Z Tuesday, with the 1000-500 mb thermal field showing a
corresponding thinning by a similar magnitude.

Confidence is high that we will be experiencing below normal temps
by mid week, with high temps from near 80 to the lower half of the
80s. Likewise, humidity levels will be very comfortable. By
Thursday, the models continue to dive a vigorous short wave of
energy across the Missouri/mid Mississippi River Valley regions
within broad nwly flow aloft. Thinking is that most of the energy
(and hence pops) will stay generally west and south of our area, and
the atmosphere will be quite dry in the lower levels. Hence, will
keep rain/shower chances on the low side, generally less than 30
percent.

&&

.AVIATION...
Issued at 640 AM CDT Sat Jun 25 2016

VFR conditions can be expected in the next 24 hrs at the TAF sites.
As a weak warm front bisecting the region moves northeastward today,
light winds will gain a southerly component. Though there may be
some showers/tstms in the western half of the region, probabilities
were not high enough to include in the KCGI/KPAH TAFs.

&&

.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...DB
LONG TERM...GM
AVIATION...DB
Hazardous weather outlook, Jun 25, 3:44 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
344 AM CDT SAT JUN 25 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
344 AM CDT SAT JUN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS, SOUTHWESTERN INDIANA, WESTERN KENTUCKY AND SOUTHEASTERN
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY, MAINLY WEST OF THE
MISSISSIPPI RIVER, BUT ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE
IN SOUTHWESTERN ILLINOIS AND THE PURCHASE AREA OF KENTUCKY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY. A FEW STORMS
COULD BECOME STRONG ON SUNDAY, MAINLY ACROSS SOUTHEASTERN
MISSOURI, SOUTHERN ILLINOIS, AND SOUTHWESTERN INDIANA.

MAXIMUM HEAT INDICES MAY APPROACH 105 DEGREES THIS AFTERNOON ACROSS
SOUTHEASTERN MISSOURI, SOUTHWESTERN ILLINOIS, AND THE PURCHASE
AREA OF KENTUCKY, AND ACROSS THE ENTIRE REGION SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:48 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston, Lyon27 min
Jun 25, 3:56 PM CDTSpecial Weather StatementPAHLyon19 min
Jun 25, 4:21 PM CDTSpecial Weather StatementPAHCrittenden24 min
Jun 25, 4:28 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston15 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.